MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SECURE- CERVICAL DISK REPLACEMENT; SECURE-C ENDPLATE & CORE ASSEMBLY, 11X12, 6MM, 6°

GLOBUS MEDICAL, INC. SECURE- CERVICAL DISK REPLACEMENT; SECURE-C ENDPLATE & CORE ASSEMBLY, 11X12, 6MM, 6°
Model Number 714.166S
Health Effect - Clinical Codes Scar Tissue (2060); Spinal Column Injury (2081)
Date of Event 08/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imaging provided showed that the secure-c at c6-7 had endplates closer to each other suggestive of the core expulsed from within the confines of the implant.Both implants seemed to be placed anterior to the recommended placement.The secure-c at c5-6 seemed to be intact radiographically but may have undergone subsidence and considerable heterotopic ossification on the anterior face of the c5-c6 vertebral bodies.The surgeon elected to remove both secure-c implants and perform a corpectomy.It was also stated that there was scar tissue and significant posterior osteophyte formation requiring an extensive microsurgical procedure.It was stated that the patient experienced serious injury and is on temporary disability.The explanted devices were returned for evaluation.The damage patterns observed on the implants are consistent with the use of manual and powered surgical tools during the removal of the secure-c implants.Some of the damage features such as scratches on the bearing surfaces could be a result of handling during decontamination and sterile processing.The mild semi-circular deformation on the superior aspect of the core that allegedly expulsed, indicates that the core contacted the opposing superior endplate, but deformation is not expected under normal implant function.It should be noted that secure-c id indicated for one-level use only.The radiographs showed that the implant on c5-6 was off mid-line in the coronal anterior/posterior view during initial implantation.In addition, both implants seemed to be undersized and placed anterior to the recommended position.The removing surgeon's notes confirmed that the implant coverage for 54% and 51% at c5-6 and c6-7.Maximizing endplate coverage and following recommended placement is beneficial for biomechanics while reducing the potential for subsidence and heterlotopic ossification.It was also noted in the surgeon's notes that the device's endplate on the c7 vertebra did not fuse to the vertebral body while all the other endplates had "solidly fused" in to the opposing vertebral bodies.This observation along with the presence of extensive posterior osteophytes at the treated levels, are suggestive of patient pathology that may need further clarification.The observed lack of bone integration of the c7 endplate may be related to the expulsion of the core at treated level.Based on the information available, there is no evidence of implant malfunction.However, an exact cause of the reported issue cannot be determined.
 
Event or Problem Description
It was reported that a revision was done to remove a secure-c implant that had been crushed and ejected dorsally post operatively.

Brand Name
SECURE- CERVICAL DISK REPLACEMENT
Common Device Name
SECURE-C ENDPLATE & CORE ASSEMBLY, 11X12, 6MM, 6°
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon 19403
MDR Report Key12515546
Report Number3004142400-2021-00173
Device Sequence Number13728443
Product Code MJO
UDI-Device Identifier00889095179071
UDI-Public00889095179071
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
D162420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number714.166S
Device Lot NumberGBV313ED
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient Weight91